Chat Let's Talk: Click To Chat Call Now: 24Hr Addiction Hotline 800-405-7172 Email We'll Call You: Contact Us

5 Tips for Opium Withdrawal Relief

If you find yourself faced with the opium withdrawal process, you are taking the first step in putting your addiction in the past. You will also realize that you may face some uncomfortable and painful symptoms along the way.

There is nothing simple about opium withdrawal, as this almost always has a negative impact on both the mind and body.

As uncomfortable as it may be, there is one thing you need to remember: opium withdrawal is not life threatening. For this reason, if you can stick with the process, you will eventually come out the other side feeling better.

What Should You Expect?

Even though no two people are the same, there are some opium withdrawal symptoms that most people in this situation are faced with:

  • Low energy
  • Anxiety and irritability
  • Insomnia
  • Hot and cold sweats
  • Teary eyes and runny nose
  • Muscle pains and aches
  • Nausea, vomiting, and diarrhea

Opium withdrawal symptoms can last anywhere from several days to a month or longer. Even when some symptoms dissipate, others, such as insomnia, can linger for an extended period of time.

Here are five tips for opium withdrawal relief:
opiate withdrawal

Nourishing your body will help alleviate some symptoms during detox and withdrawal.

  1. Consider the prescription medication that is available to you. For example, methadone and buprenorphine can help you make your way through withdrawal with the least amount of pain and discomfort possible. If you are interested in taking medication, you must consult with a professional rehab facility.
  2. Avoid dehydration. During opium withdrawal there is a good chance you will become dehydrated, due in large part to vomiting and diarrhea. Staying hydrated will make you feel better while helping speed up the process.
  3. Over the counter medication. If you are going through detox on your own, medications such as Imodium and Tylenol can help you better deal with many of the symptoms.
  4. Experiment with vitamins and supplements. While there is no scientific evidence backing up the claim that this can lessen opium withdrawal symptoms, many have claimed that this has done just that.
  5. Don’t sit around the entire time. It is easy to stay in bed when you are going through such a challenging time, but this may make things worse on you. Don’t shy away from exercising and staying active, as this can actually make you feel better.

Opium withdrawal can be a frustrating process, as your mind and body continues to crave the drug. With each passing day you will get closer to reaching your end goal of becoming sober.

  • Use This Format Only: (###) ###-####
  • This field is for validation purposes and should be left unchanged.

Pin It on Pinterest

Shares
Share This